Skip Navigation
Skip to contents

JKSCT : Journal of The Korean Society of Clinical Toxicology

OPEN ACCESS
SEARCH
Search

Articles

Page Path
HOME > J Korean Soc Clin Toxicol > Volume 2(1); 2004 > Article
Peripheral Neuropathy after Inhalation of Mercury
Hong Jae Chae, Hyoung Jai Lee, Sei Won Oh, Sung Kwan Lee, Jai-Dong Moon
Journal of The Korean Society of Clinical Toxicology 2004;2(1):20-22
DOI: https://doi.org/
Published online: June 30, 2004
  • 81 Views
  • 0 Download
  • 0 Crossref
  • 0 Scopus
1Department of Occupational and Environmental Medicine, Medical School, Chonnam National University
2Department of Occupational and Environmental Medicine, Medical School, Chonnam National University
3Department of Occupational and Environmental Medicine, Medical School, Chonnam National University
4Department of Occupational and Environmental Medicine, Medical School, Chonnam National University
5Department of Occupational and Environmental Medicine, Medical School, Chonnam National University

Acute mercury inhalation poisoning is a rare cause of acute peripheral neuropathy. A 44-year-old female inhaled the fume from heating mercury to treat her palmar dermatitis. For 4 days, this procedure was done for 2-3 minutes after each meal. She subsequently complained flu like symptoms, such as headache, toothache, myalgia and arthralgia. She was admitted for 9 days and then symptoms disappeared. About 3 weeks after exposure, both knee pain developed and then she could not walk. To treat mercury intoxication, she was referred to our hospital. At that time, initial laboratory data were within normal limits, but blood and urinary mercury level were 5.6 11$mu$g/dl, 132.8 $mu$g/L. After treatment with D-penicillamine for 7 days, blood and urinary mercury level were 3.9 1$mu$g/dl, 177.3 $mu$g/L. During the following 1 month, both leg symptoms remained. Nerve conduction studies were performed, both leg sensory nerve amplitude decreased. These findings were suggestive of peripheral polyneuropathy.

Related articles

JKSCT : Journal of The Korean Society of Clinical Toxicology